MAUDE Adverse Event Report: SYNTHES HAGENDORF CUTTER FOR TI ELASTIC NAILS; INSTRUMENT, CUTTING, ORTHOPAEDIC

SYNTHES HAGENDORF CUTTER FOR TI ELASTIC NAILS; INSTRUMENT, CUTTING, ORTHOPAEDIC
Catalog Number 359.217
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.No service history review can be performed as part number 359.217 with lot number(s) 1624970 / 5491935 is a lot/batch controlled item.The manufacture date of this item is april 09, 2007.The source of the manufacture date is the release to warehouse date.The service history review is unconfirmed.Manufacturing location: (b)(4).Manufacturing date: march 27, 2007.No non-conformance reports were generated during production.Review of the device history record (dhr) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A service and repair evaluation was completed: the customer reported the item was found separated.The repair technician reported the cutter broke away from the handle.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.A product investigation was completed: the returned elastic nail cutter was confirmed to be broken at the weld between the shaft and the cutting head.The dowel pin in the handle was found to be protruding from the handle approximately 1.5mm.The shaft has impact marks across the length of the device, although the shaft is marked "do not impact".The device has some rust around the etching.A visual inspection, drawing review and dhr review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already broken.The relevant drawings were reviewed during investigation.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.There were no issues during the manufacture of this product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the cutter for elastic nails instrument was found separated after decontamination.There was no patient or procedure involvement.During investigation of the returned device, it was noted that the returned elastic nail cutter was confirmed to be broken at the weld between the shaft and the cutting head.The dowel pin in the handle was found to be protruding from the handle approximately 1.5mm.The shaft has impact marks across the length of the device, although the shaft is marked "do not impact".The device has some rust around the etching.This is report 1 of 1 for (b)(4).

Brand Name
CUTTER FOR TI ELASTIC NAILS
Common Device Name
INSTRUMENT, CUTTING, ORTHOPAEDIC
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6367589
Report Number3003875359-2017-10089
Device Sequence Number19006353
Product Code HTZ
UDI-Device Identifier10886982197153
UDI-Public(01)10886982197153(10)1624970
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.217
Device Lot Number1624970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2017
Initial Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1